Georgia, 2008Damaging Winds in Georgia, June 11, 2008
June 11, 2008 · NWS JAX · 6 events in 6 counties and zones
A quasi-stationary surface front was just north of the area with a cutt-off upper level low over north Florida. A moist airmass existed over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary surface front was just north of the area with a cutt-off upper level low over north Florida. A moist airmass existed over the area. Scattered severe storms initiated along the afternoon sea breezes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:42 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 1:42 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT WED JUN 11 2008
.SHORT TERM...MID LAYER TROUGH IS LOCATED ACROSS NORTH FL WHILE
THE UPPER LEVEL LOW IS SITUATED OFFSHORE OF NE FL. SURFACE
ANALYSIS PLACES A WEAK FRONT AND BROAD AREA OF LOW PRESSURE OVER
CENTRAL GA. THE FIRST CONVECTION FIRED BENEATH THE MID LEVEL
TROUGH AND CONTINUES TO EXPAND IN THIS REGION. STORMS ARE MOVING
SLOWLY DUE TO A WEAK STEERING FLOW. ALSO DUE TO LESS ATMOSPHERIC
SHEAR THE THREAT OF HAIL IS NOT AS GREAT TODAY AS IT WAS TUES.
THE UPPER LOW IS PROGGED TO DRIFT FARTHER OFFSHORE BUT CONTINUE TO
MEANDER AROUND THE SOUTHWESTERN ATLANTIC THRU THE END OF THE WEEK.
A MEAN LAYER (1000-500 MB) TROUGH WILL STRETCH ACROSS THE REGION
TO THE BAHAMAS BY THURSDAY MORNING THEN SLOWLY RETROGRADE ACRS THE
FL PENINSULA THRU FRIDAY. COMBINE THE DEEP LAYER TROUGH WITH SEA
BREEZES AND SCT TO NUMEROUS TSTMS WILL OCCUR AGAIN DURING EACH
AFTERNOON. COVERAGE WILL BE AREA WIDE THURSDAY AND BY FRIDAY THE
BEST CHANCE WILL BE NEAR THE I-75 CORRIDOR. EXPECT PARTLY TO
MOSTLY CLOUDY SKIES THU-FRI THEN PARTIAL CLEARING FRIDAY NIGHT AS
MEAN LAYER RIDGE REPLACES THE TROUGH. TEMPS WILL HOVER NEAR CLIMO
THRU THE WEEK.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
A WEAK RIDGE IS EXPECTED TO BE OVER THE AREA SATURDAY BUT WILL BE
NUDGED INTO THE ATLANTIC AS A SERIES OF SHORT WAVE TROUGHS PUSH
THRU THE LOCAL AREA EARLY NEXT WEEK. LATEST GFS SHOWS A LOW
IN THE ERN GULF OF MEXICO SUNDAY AND MOVES IT OVER FL MON/TUE AND
THESE FEATURES WILL INCREASE RAIN CHANCES ESPECIALLY OVER THE
SOUTH PORTION. A FINAL SHORT WAVE WOULD USHER A COLD FRONT INTO
THE AREA BY WED BUT LACK CONFIDENCE IN THIS SCENARIO. THERE ARE
ENOUGH SIMILARITIES TO PREVIOUS MODEL RUN AND HAVE MADE NO
ADJUSTMENTS TO THE GRIDS AT THIS TIME.
&&
.AVIATION...HAVE INCLUDED TS AT ALL SITES THROUGH THIS EVENING WITH
EXTENDED TEMPO TS AT GNV THROUGH 0Z. MVFR POSSIBLE NEAR SUNRISE WHERE
PRECIP FALLS TODAY...ESPECIALLY AT GNV WHERE +TSRA IS ALREADY
OCCURRING.
&&
.MARINE...NO HEADLINES. LIGHT SSE WINDS 10-15 KTS AND SEAS 2-3 WILL
CONTINUE THROUGH SAT. SAT NIGHT A WEAK FRONT WILL APPROACH THE AREA
AND THIS BOUNDARY WILL LIKELY STALL OR BECOME DIFFUSE OVER THE
WATERS EARLY NEXT WEEK WHICH WILL LIKELY BRING A LIGHT AND VRB WIND
PATTERN MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 69 91 / 30 50 20 30
SSI 74 87 75 87 / 20 40 10 20
JAX 70 88 70 89 / 20 50 20 30
SGJ 71 85 72 85 / 20 50 20 30
GNV 69 90 69 90 / 40 60 30 50
OCF 70 89 69 90 / 40 60 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ENYEDI/KERNS
Hazardous weather outlook, Jun 11, 12:16 PM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT WED JUN 11 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
116 PM EDT WED JUN 11 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH GREATEST
COVERAGE OVER THE INTERIOR. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...HEAVY RAINFALL....EXCESSIVE CLOUD TO
GROUND LIGHTNING AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ/MKT
In the hours before
Special weather statement, Jun 11, 3:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT WED JUN 11 2008
GAZ150-152-163-164-112100-
BRANTLEY-CHARLTON-CLINCH-WARE-
409 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...EASTERN CLINCH...SOUTHWESTERN BRANTLEY AND CENTRAL WARE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF ARGYLE...MOVING
WEST AT 24 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND STEVEN FOSTER STATE PARK AND ARGYLE THROUGH 500 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 11, 3:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT WED JUN 11 2008
GAZ135-136-151-112100-
APPLING-PIERCE-WAYNE-
419 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
PIERCE...WAYNE AND SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 500 PM EDT...
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ODUM...OR 11 MILES
WEST OF JESUP...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM...JESUP AND BROADHURST
THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Local storm report, Jun 11, 3:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 N HILLIARD 30.71N 81.92W
06/11/2008 M0.50 INCH NASSAU FL TRAINED SPOTTER
A STORM SPOTTER REPORTED DIME SIZE HAIL NORTH OF HILLIARD
NEAR THE STATE LINE WITH GEORGIA.
&&
PKEEGANSpecial weather statement, Jun 11, 3:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT WED JUN 11 2008
FLZ038-112115-
FLAGLER-
429 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
FLAGLER COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM
EDT...
AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF BUNNELL...MOVING EAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BUNNELL THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Jun 11, 3:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT WED JUN 11 2008
GAZ134-112130-
BACON-
441 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM
EDT...
AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF NEW LACY...OR 5
MILES NORTHEAST OF ALMA...MOVING WEST AT 12 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Special weather statement, Jun 11, 3:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED JUN 11 2008
GAZ135-136-151-152-112200-
APPLING-BRANTLEY-PIERCE-WAYNE-
454 PM EDT WED JUN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
BRANTLEY...EASTERN PIERCE...WAYNE AND SOUTHEASTERN APPLING COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SCREVEN...OR 7 MILES
NORTH OF PATTERSON...MOVING WEST AT 7 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST...PATTERSON AND
BRISTOL THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Thunderstorm Wind, Ware
- When
- June 11, 4:00 PM EST
- Where
- Ware County, 0.59 mi E of Manor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.100, -82.570
Power lines were blown down at 4738 Suwannee Chapel Road in Manor. The time of damage was based on Doppler radar.
Thunderstorm Wind, Brantley
- When
- June 11, 4:20 PM EST
- Where
- Brantley County, 1.38 mi N of Hortense
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.350, -81.970
A large tree was blown down and partially blocking Hortense Screven Road.
Thunderstorm Wind, Pierce
- When
- June 11, 4:25 PM EST
- Where
- Pierce County, 7.18 mi SW of Bynum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.430, -82.370
A chicken house roof was blown off on Radio Station Road. The time of the damage was based on radar. The cost of damage was estimated.
Thunderstorm Wind, Echols
- When
- June 11, 5:00 PM EST
- Where
- Echols County, Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -83.030
Numerous trees and power lines were blown down on Highway 129 between Statenville and the Florida state line.
Thunderstorm Wind, Appling
- When
- June 11, 5:30 PM EST
- Where
- Appling County, 1.81 mi SW of Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -82.470
Trees and power lines were blown down along Campground Road near Graham.
Thunderstorm Wind, Jeff Davis
- When
- June 11, 5:34 PM EST
- Where
- Jeff Davis County, 5.13 mi ESE of Roper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.790, -82.570
Trees were blown down Dykes Farm Road and power lines were blown down on Ridgeport Church Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 11 to 13, 20084 deaths · 48 injured · EF3 · 18 events
- Tornadoes and Hail in Kansas, June 11, 20083 deaths · 3 injured · $86 million · EF4 · 15 events
- Tornadoes and Flash Flood in Minnesota, June 11 to 12, 20083 deaths · 2 injured · $1.0 million · EF1 · 10 events
- Tornadoes and Flood in Kansas, June 11, 2008$7.1 million · EF3 · 55 events
- Flash Flooding and Damaging Wind in Iowa, June 11, 20081 death · $76,000 · 56 kt wind · 6 events
- Tornado and Flash Flooding in Iowa, June 11 to 13, 2008$2.4 million · EF0 · 82 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2008$505,000 · EF2 · 16 events
- Flooding in South Dakota, June 11 to 13, 20081 death · 2 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2008$2.5 million · 1.75 in hail · 37 events
- High Wind in Minnesota, June 11, 2008$1.6 million · 50 kt wind · 12 events
- Flash Flood and Hail in Nebraska, June 11, 2008$1.4 million · 1.75 in hail · 15 events
- High Wind in Minnesota, June 11, 2008$1.1 million · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100841, 100837, 100840, 100838, 100821, 100839.